Format

Send to

Choose Destination
Pediatr Nephrol. 2001 Dec;16(12):993-5.

Bilateral mandibular cysts associated with cyclosporine use: a case report.

Author information

1
Department of Odontostomatologic Diseases, Dental Institute, University of Rome "La Sapienza", 00161 Rome, Italy. albertodebiase@tiscalinet.it

Abstract

Cyclosporin A (CsA) is used in the treatment of patients undergoing renal transplantation. There are a number of side effects associated with its use. In particular, the gingival overgrowth represents the most important in the oral cavity. The authors present a case of bilateral mandibular cysts in an 8-year-old boy, treated with CsA after renal transplantation. The genesis of the mandibular cysts might be associated with the combined use of CsA and a calcium channel blocker post-transplantation. CsA-induced gingival overgrowth might contribute to cysts by two mechanisms: interference with control mechanisms that regulate the reabsorption of gingival stromal tissue, allowing progressive dental eruption, and an increase in the gingival connective tissue components. Gingival hypertrophy might mechanically obstruct the eruption of the developing tooth.

PMID:
11793087
DOI:
10.1007/s004670100011
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Springer
Loading ...
Support Center